Recent Blog Articles

By the way, doctor: Should I stop taking a stomach acid blocker?

Updated: July 01, 2008

Q. I was treated for two weeks with antibiotics and a proton pump inhibitor when I had an H. pylori infection. I've continued with the proton pump inhibitor to cut down on stomach acid. Could that be harmful?

A. It appears you received the most common treatment for a Helicobacter pylori infection, which involves taking two antibiotics and a proton pump inhibitor, or PPI, for 10 to 14 days.

To continue reading this article, you must log in.

Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.

  • Research health conditions
  • Check your symptoms
  • Prepare for a doctor's visit or test
  • Find the best treatments and procedures for you
  • Explore options for better nutrition and exercise
Learn more about the many benefits and features of joining Harvard Health Online »

I'd like to receive access to Harvard Health Online for only $4.99 a month.

Sign Me Up

Already a member? Login ».

Disclaimer:

As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles. No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.